MAUDE Adverse Event Report: EXACTECH, INC. THREE PEG PATELLA 38MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. THREE PEG PATELLA 38MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 200-02-38
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Loss of Range of Motion (2032); Joint Laxity (4526); Insufficient Information (4580)
Date of Event 03/27/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that this patient's right knee was revised approximately 4 years post initial operation.Subsequently, the patient presented to surgeon with a loose tibia and patella.Surgeon removed a 38 patella, a size 4f/3t tibial tray and a 14 x 25 tibial stem.Also the liner was a size 4/13mm constrained ps insert.The surgeon revised to a the tibia to a 4f/3t with a 16 x 80 stem.The patella was revised to a 41mm three peg patella.A 32 tibial metaphyseal cone and a.4/19mm constrained insert.The patient is extremely active and does manual labor for work.Patient was last known to be in stable condition following the event.
 
Additional Manufacturer Narrative
D10 concomitants: (b)(6), 02-010-06-0340 - tru cc femoral size 4 right, (b)(6), 02-010-06-0541 - tru post.Aug.Size 4, 5mm, (b)(6), 02-012-64-1880 - tru fluted stm ext 18mm x 80mm blast, (b)(6), 02-012-65-4013 - tru cc tib insert size 4, 13mm.H3: the reported event was unable to be confirmed due to limited information received from the customer.No device was returned for evaluation; further, photographs and/or radiograph images were not provided for review.Operative notes and/or medical records were not provided for review of usage/ technique.A definitive root cause was unable to be determined as the necessary information to adequately investigate the reported event was not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated/corrected: h6.Mdr section codes updated/corrected: b, e, g.The revision reported may have been the result of insufficient bond between cement-implant interface and/or cement to bone interface leading to aseptic tibial and patellar loosening.The tibial tray being implanted for over 10 years could also have been a contributing factor in the reported loosening.The wear seen on the tibial insert may be the result of cement debris from the loosening components.However, this cannot be confirmed based on the information provided and potential contributions of user or patient-related considerations could not be assessed as the devices were not returned for evaluation.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
THREE PEG PATELLA 38MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH
2320 nw 66th court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th court
gainesville, FL 32653
3523771140
MDR Report Key21864786
Report Number1038671-2025-01848
Device Sequence Number14600369
Product Code JWH
UDI-Device Identifier10885862039613
UDI-Public10885862039613
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K932690
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/12/2025
Device Catalogue Number200-02-38
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2025
Supplement Date Received by Manufacturer07/09/2025
Initial Report FDA Received Date04/18/2025
Supplement Report FDA Received Date07/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/14/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Hospitalization;
Patient Age63 YR
Patient SexMale
Patient Weight96 KG